Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 81, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 4:53 PM CDT for 5 counties in Arkansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 4:53 PM CDT (21:53 UTC)
- Expired
- Apr 9, 2021, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:53 PM CDT | TSTM WND DMG | Dumas, AR | TREE BLOWN DOWN. |
| Apr 9, 4:57 PM CDT | TSTM WND DMG | Mcgehee, AR | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
777
WUUS54 KLZK 092153
SVRLZK
ARC001-041-043-069-079-092300-
/O.NEW.KLZK.SV.W.0081.210409T2153Z-210409T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
453 PM CDT Fri Apr 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Desha County in southeastern Arkansas...
Drew County in southeastern Arkansas...
Southeastern Jefferson County in southeastern Arkansas...
Central Lincoln County in southeastern Arkansas...
Southeastern Arkansas County in southeastern Arkansas...
* Until 600 PM CDT.
* At 453 PM CDT, severe thunderstorms were located along a line
extending from near Mills to near Winchester to near Dermott,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello... Dumas...
Dermott... Rohwer...
Gould... Gillett...
Arkansas City... Mitchellville...
Tillar... Watson...
Winchester... Yancopin...
Omega... Lucca Landing...
McGehee... Mills...
Merrisach Lake... Kelso...
Ladelle... Douglas...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 9099 3396 9097 3397 9109 3393 9101
3385 9107 3378 9099 3378 9114 3368 9103
3369 9122 3360 9113 3352 9125 3356 9145
3339 9146 3340 9199 3377 9163 3404 9182
3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2153Z 262DEG 35KT 3396 9162 3379 9144 3349 9149
HAIL...1.00IN
WIND...60MPH
$$
673 follow-up statements
988
WWUS54 KLZK 092222
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
522 PM CDT Fri Apr 9 2021
ARC043-069-092232-
/O.CAN.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Drew AR-Jefferson AR-
522 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR DREW AND SOUTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.
LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
3393 9101 3385 9107 3378 9099 3378 9114
3372 9114 3368 9103 3369 9122 3360 9113
3352 9125 3356 9145 3379 9140 3380 9154
3403 9164 3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2222Z 262DEG 35KT 3400 9129 3383 9111 3353 9116
$$
ARC001-041-079-092300-
/O.CON.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Lincoln AR-Arkansas AR-
522 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR DESHA...SOUTHEASTERN LINCOLN AND SOUTHEASTERN ARKANSAS
COUNTIES...
At 522 PM CDT, severe thunderstorms were located along a line
extending from near Merrisach Lake to near Rosedale to near Lamont,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dumas... Rohwer...
Gould... Arkansas City...
Mitchellville... Watson...
Yancopin... Omega...
Lucca Landing... McGehee...
Mills... Merrisach Lake...
Kelso... Trusten Holder WMA...
Douglas... Arkansas Post...
Tichnor... Reedville...
Masonville... Morgan Point Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
3393 9101 3385 9107 3378 9099 3378 9114
3372 9114 3368 9103 3369 9122 3360 9113
3352 9125 3356 9145 3379 9140 3380 9154
3403 9164 3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2222Z 262DEG 35KT 3400 9129 3383 9111 3353 9116
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh189
WWUS54 KLZK 092242
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
542 PM CDT Fri Apr 9 2021
ARC079-092251-
/O.CAN.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Lincoln AR-
542 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.
LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
3388 9104 3385 9107 3378 9099 3378 9113
3388 9114 3394 9120 3408 9139 3412 9132
3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2241Z 220DEG 36KT 3411 9117 3403 9101 3391 9097
$$
ARC001-041-092300-
/O.CON.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Arkansas AR-
542 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN DESHA AND SOUTHEASTERN ARKANSAS COUNTIES...
At 541 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Merrisach Lake to 8 miles south
of Crumrod to near Gunnison, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Merrisach Lake... Trusten Holder WMA...
Weber... Tichnor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
3388 9104 3385 9107 3378 9099 3378 9113
3388 9114 3394 9120 3408 9139 3412 9132
3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2241Z 220DEG 36KT 3411 9117 3403 9101 3391 9097
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh921
WWUS54 KLZK 092257
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
557 PM CDT Fri Apr 9 2021
ARC001-041-092307-
/O.EXP.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Arkansas AR-
557 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.
LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
3388 9104 3385 9107 3378 9099 3378 9113
3388 9114 3394 9120 3408 9139 3412 9132
3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2257Z 262DEG 35KT 3413 9101 3405 9085 3393 9081
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:43 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 9, 4:43 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 443 PM CDT Fri Apr 9 2021 .SHORT TERM...Tonight Through Sunday Main forecast focus is defining the severe storm threat/potential in the near term. A complex mesoscale situation has developed across the LZK forecast area. Some stabilization due to convective overturning has occurred across all but southeast sections of the forecast area, where a near term severe wind threat exists. Attention will turn to developing convection across Oklahoma, which latest CAM guidance continues to indicate this activity will develop upscale, eventually becoming an linear MCS, while accelerating to the east-southeast. The latest CAM guidance has suggested the convective overturning that has occurred this afternoon will affect the strength of the MCS as is moves through the CWA, imiting the severe threat across northern sections. The now developing MCS is expected to be south and east of the forecast area by 12z/10. A few light showers are possible across northern sections of the state Saturday morning, otherwise dry conditions are expected for the rest of the forecast period. && .LONG TERM...Sunday Night Through Friday An upper level zonal flow pattern is expected to persist thru much of the period across Arkansas. A cold front will be moving down over Arkansas on Monday, but with a zonal pattern it will likely slowly ease thru the state over the course of a day and stall south of the area. Eventually a surface high will settle into the Ohio River Valley by Friday, resulting in a E-NE surface flow. A series of shortwaves will push thru the nearly zonal pattern over time, resulting in low level POP chances. Toward the latter half of the forecast period, a stationary boundary to the south may result in some overrunning across AR. With that in mind, I have gone with higher POPs in the Wed-Fri time frame.&& .PRELIMINARY POINT TEMPS/POPS... Batesville AR 56 66 46 75 / 90 10 10 0 Camden AR 59 73 46 80 / 90 10 0 0 Harrison AR 49 58 44 75 / 80 20 10 0 Hot Springs AR 54 68 45 78 / 90 10 0 0 Little Rock AR 57 68 46 77 / 90 10 0 0 Monticello AR 60 72 48 78 / 100 10 0 0 Mount Ida AR 52 67 44 78 / 90 10 0 0 Mountain Home AR 52 61 44 75 / 80 20 10 0 Newport AR 58 66 47 74 / 100 10 10 0 Pine Bluff AR 59 70 47 77 / 100 10 0 0 Russellville AR 53 65 44 78 / 90 10 0 0 Searcy AR 57 68 45 76 / 90 10 0 0 Stuttgart AR 58 68 48 75 / 100 10 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...53
Hazardous weather outlook, Apr 9, 3:49 AM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 349 AM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 349 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms, of which some could be strong, are expected to develop over central and southern Arkansas late Friday morning and continue into the early afternoon. Some large hail may accompany these storms. Later Friday night and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief QLCS tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/44
In the hours before
Local storm report, Apr 9, 4:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 2 NW CAMDEN 33.59N 92.87W
04/09/2021 OUACHITA AR SOCIAL MEDIA
A TREE WAS BLOWN DOWN.
&&
EVENT NUMBER LZK2100562
TEJLocal storm report, Apr 9, 4:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG MAMMOTH SPRING 36.49N 91.54W
04/09/2021 FULTON AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
&&
EVENT NUMBER LZK2100563
TEJLocal storm report, Apr 9, 4:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG MAMMOTH SPRING 36.49N 91.54W
04/09/2021 FULTON AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
&&
CORRECTED EVENT TIME
EVENT NUMBER LZK2100563
TEJLocal storm report, Apr 9, 4:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 3 S WOODBERRY 33.54N 92.52W
04/09/2021 CALHOUN AR SOCIAL MEDIA
A TREE WAS UPROOTED AND FELL ON A HOUSE.
&&
EVENT NUMBER LZK2100564
TEJLocal storm report, Apr 9, 4:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 S MAMMOTH SPRING 36.47N 91.54W
04/09/2021 E1.00 INCH FULTON AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100565
TEJLocal storm report, Apr 9, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 2 SW KALAMAZOO 35.35N 93.71W
04/09/2021 E1.00 INCH LOGAN AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100566
TEJThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:36 AM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 14 min |
| Apr 9, 1:59 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 2:32 PM CDT | Special Weather Statement | LZK | Searcy | 28 min |
| Apr 9, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 53 min |
| Apr 9, 2:44 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 46 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | LZK | Boone | 22 min |
| Apr 9, 3:07 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Marion | 38 min |
| Apr 9, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 66 min |
| Apr 9, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 31 min |
| Apr 9, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Randolph, Sharp | 43 min |
| Apr 9, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 42 min |
| Apr 9, 3:46 PM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln | 29 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | LZK | Lawrence | 43 min |
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 65 min |
| Apr 9, 5:18 PM CDT | Special Weather Statement | LZK | Phillips | 42 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.